Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 61, NWS JSJ
NWS JSJ issued this flash flood warning at Jul 30, 2006, 1:17 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 1:17 AM CDT (06:17 UTC)
- Expired
- Jul 30, 2006, 8:15 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 300621
FFWSJU
PRC007-009-015-019-021-025-029-031-033-035-037-041-043-045-047-051-
053-057-061-063-069-077-085-087-089-095-103-105-107-109-119-123-127-
129-133-135-137-139-143-145-151-300915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
217 AM AST SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR ALL MUNICIPALITIES EAST OF A LINE FROM SANTA ISABEL NORTH TO
VEGA BAJA IN PUERTO RICO
* UNTIL 515 AM AST
* AT 216 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN MOVING SOUTHWEST TO NORTHEAST ACROSS THE WARNING
AREA. RIVERS WILL REACT RAPIDLY ACROSS THE WARNING AREA AS WELL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOA BAJA...
RIO GRANDE...LOIZA...VEGA BAJA...CATANO...BAYAMON...VEGA
ALTA...TOA ALTA...SAN JUAN...LUQUILLO...CAROLINA AND DORADO.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1808 6568 1795 6585 1785 6644 1820 6640
1833 6639 1848 6639 1848 6601 1849 6576
1827 6556
$$
ET1 follow-up statement
000
WGCA72 TJSJ 300917
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
509 AM AST SUN JUL 30 2006
PRC007-009-015-019-021-025-029-031-033-035-037-041-043-045-047-051-
053-057-061-063-069-077-085-087-089-095-103-105-107-109-119-123-127-
129-133-135-137-139-143-145-151-300919-
DORADO-CANOVANAS-CAROLINA-CAGUAS-CIDRA-COAMO-CAYEY-COROZAL-COMERIO-
AIBONITO-AGUAS
BUENAS-ARROYO-BARRANQUITAS-JUNCOS-GURABO-LUQUILLO-PATILLAS-MAUNABO-
OROCOVIS-NAGUABO-NARANJITO-SAN JUAN-TOA ALTA-SAN
LORENZO-YABUCOA-TRUJILLO ALTO-VEGA ALTA-LAS
PIEDRAS-BAYAMON-CEIBA-GUAYAMA-FAJARDO-HUMACAO-GUAYNABO-CATANO-VEGA
BAJA-SALINAS-SANTA ISABEL-LOIZA-RIO GRANDE-TOA BAJA-
509 AM AST SUN JUL 30 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 AM AST FOR THE
FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
DORADO...CANOVANAS...CAROLINA...CAGUAS...CIDRA...COAMO...
CAYEY...COROZAL...COMERIO...AIBONITO...AGUAS BUENAS...ARROYO...
BARRANQUITAS...JUNCOS...GURABO...LUQUILLO...PATILLAS...
MAUNABO...OROCOVIS...NAGUABO...NARANJITO...SAN JUAN...TOA
ALTA...SAN LORENZO...YABUCOA...TRUJILLO ALTO...VEGA ALTA...LAS
PIEDRAS...BAYAMON...CEIBA...GUAYAMA...FAJARDO...HUMACAO...
GUAYNABO...CATANO...VEGA BAJA...SALINAS...SANTA ISABEL...
LOIZA...RIO GRANDE AND TOA BAJA
AT 500 AM...DOPPLER RADAR INDICATED THAT RAINFALL ACROSS PUERTO RICO
HAD DIMINISHED OR MOVED OFF SHORE. USGS RIVER GAGES SHOWED THAT ALL
RIVERS WERE SUBSIDING...THEREFORE THE FLASH FLOOD WARNING FOR ALL
FOR ALL MUNICIPALITIES EAST OF A LINE FROM SANTA ISABEL NORTH TO
VEGA BAJA IN PUERTO RICO HAVE BEEN CANCELED.
HOWEVER...IF YOU LIVE IN THE AREA PREVIOUSLY UNDER A
WARNING...PLEASE CONTINUE TO WATCH THE WEATHER. SOME
RIVERS...STREAMS...CREEKS REMAIN HIGH. ANY ADDITIONAL RAINFALL MAY
RESULT IN THE ISSUANCE OF ADDITIONAL WARNINGS. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR ALL OF PUERTO RICO.
LAT...LON 1808 6568 1795 6585 1785 6644 1820 6640
1833 6639 1848 6639 1848 6601 1849 6576
1827 6556
$$
ETWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:57 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 29, 9:57 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1057 PM AST SAT JUL 29 2006 .UPDATE... THE TROPICAL WAVE HAS EXITED THE AREA...WITH THE LLVL NORTHERN VORTEX AND ASSOCIATED WIND SURGE HAVING RACED THROUGH LAST NIGHT AND IS NOW INITIATING CONVECTION S THROUGH SW OF JAMAICA...WHILE MID LEVEL CYCLONIC TURNING HAS BECOME EVIDENT IN STLT IMAGERY LATE THIS AFTERNOON AND EVENING...NOW ALONG ALMOST 71W. AMPLE LOW TO MID LEVEL MOISTURE STILL TRAILS THE WAVE TO ALMOST 60W AND IS IGNITING INTO CLUSTERS OF DEEP CONVECTION ACROSS THE AREA UNDER ANTICYCLONIC OUTFLOW. THIS WEATHER WILL CONTINUE TO AFFECT THE LOCAL AREA OVERNIGHT THROUGH THE MORNING HOURS BEFORE A SIGNIFICANT SELY LLVL WIND SHIFT OCCURS...AND SAL BEGINS TO ADVECT INTO THE AREA. I DO NOT THINK THIS WILL INHIBIT DIURNAL CONVECTION SIGNIFICANTLY ACROSS PR TOMORROW AND HAVE ALTERED THE SUNDAY FORECAST AND THEN BRING THE HAZE AND DRIER CONDITIONS INTO THE AREA FOR SUNDAY EVENING-NIGHT. NEXT TROPICAL WAVE NOW ALONG 49 WEST IS MAKING FOR DIFFICULT FORECAST LOCALLY FOR MID WEEK. GFS WANTS TO STRETCH AND PULL THIS SYSTEM N AND NW OVER THE NEXT FEW DAYS IN RESPONSE TO A SINKING TUTT LOW CURRENTLY TO ITS NW. SOME EVIDENCE OF THAT CAN BE SEEN IN THE MID LEVEL CLOUDS ASSOCIATED WITH THE WAVE. HOWEVER...THE SUITE OF NHC MODELS MAINTAIN A GENERAL WNW MOTION OF THE WAVE AND UNDERNEATH STRONG SHEARING BY THE TUTT LOW...AND INTO THE CARIBBEAN AND SOUTH OF THE LOCAL AREA BY TUESDAY NIGHT...WHILE DYNAMICAL MODELS SHOW NO INTENSIFICATION. WILL THUS HAVE TO WAIT AND WATCH THIS EVOLVE OVER THE NEXT FEW DAYS. THIS APPEARS TO BE A SIGN THE TROPICAL ATLANTIC CONDITIONS ARE BECOMING MORE FAVORABLE AS ATLC HIGH PRESSURE RIDGE HAS FINALLY WEAKENED CONSIDERABLY. 70 && .PREV DISCUSSION... DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE BEEN AFFECTING THE LOCAL AREA SINCE EARLY THIS MORNING. PERIODS OF HEAVY RAIN CONTINUE TO AFFECT THE U.S. VIRGIN ISLANDS AND THE EAST NORTHEAST SECTION OF PUERTO RICO. THE ISLANDS OF CULEBRA AND VIEQUES SHALL EXPERIENCE WITHIN THE NEXT HOUR...A GROUP OF HEAVY SHOWERS AND SCATTERED THUNDERSTORMS THAT LATER WILL ENTER THE EAST COAST OF PUERTO RICO. A FLASH FLOOD WATCH HAS BEEN EXTENDED THIS AFTERNOON FOR THE U.S. VIRGIN ISLANDS...CULEBRA...VIEQUES AND THE EASTERN HALF OF PUERTO RICO UNTIL 800 PM AST THIS EVENING. THIS WEATHER IS ASSOCIATED WITH A TROPICAL WAVE PASSAGE THROUGH THE LOCAL AREA. THIS WAVE WILL CONTINUE TO AFFECT THE LOCAL ISLANDS FOR THE REST OF THIS AFTERNOON THROUGH THE EARLY EVENING HOURS BEFORE WE SEE AN IMPROVEMENT ON THE WEATHER CONDITIONS LATE TONIGHT INTO SUNDAY. SAHARAN DUST WILL BE PRESENT ON SUNDAY AND AT LEAST FOR THE FIRST PART OF THE WEEK. THIS SAHARAN DUST IN COMBINATION WITH A MORE STABLE AIR MASS THAT WILL MOVE ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS...WILL LIMIT THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE FA. A TROPICAL WAVE LOCATED NEARBY 45W ACROSS THE CENTRAL ATLANTIC THIS AFTERNOON...LOOKS LIKE IS HAVING TROUBLE TO GET BETTER ORGANIZE. HOWEVER...THIS SYSTEM IS FORECAST TO GAIN INTENSITY WITHIN THE NEXT DAY OR SO AND BECOME A TROPICAL DEPRESSION ACCORDING TO THE NATIONAL HURRICANE EXPERTS. STAY TUNED FOR UPDATED INFORMATION AS THIS TROPICAL DISTURBANCE ADVANCES ACROSS THE ATLANTIC WATERS. MARINE...SEA CONDITIONS ARE EXPECTED TO BE VERY ROUGH AND CHOPPY MAINLY DUE TO THE WINDS ACTION WHICH WILL BE BLOWING AT SPEEDS OF 20 TO 25 MPH WITH HIGHER GUSTS ESPECIALLY IN THE VICINITY OF THE SHOWERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL LOCAL ATLANTIC AND CARIBBEAN WATERS. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, Jul 29, 5:30 AM CDT, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT JUL 29 2006 PRZ001>013-AMZ710>750-301000- 630 AM AST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A TROPICAL WAVE LOCATED WILL CONTINUE TO MOVE ACROSS THE AREA TODAY AND TONIGHT. THE TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE AREA. THE THREAT FOR FLASH FLOODING EXISTS ACROSS SECTIONS OF PUERTO RICO...MAINLY THE EASTERN HALF OF MAINLAND PUERTO RICO. SUSTAINED WINDS OF 25 MPH OR MORE CAN BE EXPECT ACROSS THE HIGHER ELEVATIONS OF PUERTO RICO TODAY...AND ACROSS ALL OF PUERTO RICO...CULEBRA AND VIEQUES IN SHOWERS AND THUNDERSTORMS. THE WINDS WILL DECREASE GRADUALLY DURING THE NEXT 24 HOURS. MARINE CONDITIONS WILL VERY CONFUSED AND CHOPPY...SMALL CRAFT ADVISORIES WILL CONTINUE IN EFFECT FOR ALL THE ATLANTIC AND CARIBBEAN COASTAL WATERS. .DAYS TWO THROUGH SEVEN...LINGERING MOISTURE ASSOCIATED WITH TROPICAL WAVE IS EXPECTED TO AFFECT THE LOCAL AREA THROUGH THE REST OF THE WEEKEND. THE NEXT TROPICAL WAVE COULD AFFECT THE LOCAL AREA LATER THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-301000- 630 AM AST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A TROPICAL WAVE LOCATED WILL CONTINUE TO MOVE ACROSS THE AREA TODAY AND TONIGHT. THE TROPICAL WAVE WILL BRING NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE AREA. SUSTAINED WINDS OF 25 MPH OR MORE CAN BE EXPECT ACROSS THE HIGHER ELEVATIONS OF ST CROIX TODAY...AND ACROSS ALL THE U.S. VIRGIN ISLANDS IN SHOWERS AND THUNDERSTORMS. THE WINDS WILL DECREASE GRADUALLY DURING THE NEXT 24 HOURS. MARINE CONDITIONS WILL VERY CONFUSED AND CHOPPY...SMALL CRAFT ADVISORIES WILL CONTINUE IN EFFECT FOR ALL THE ATLANTIC AND CARIBBEAN COASTAL WATERS. .DAYS TWO THROUGH SEVEN...LINGERING MOISTURE ASSOCIATED WITH TROPICAL WAVE IS EXPECTED TO AFFECT THE LOCAL AREA THROUGH THE REST OF THE WEEKEND. THE NEXT TROPICAL WAVE COULD AFFECT THE LOCAL AREA LATER THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:45 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jul 30, 12:38 AM CDT | Flash Flood Warning | JSJ | 17 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.